MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Right Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Right Heart Support Blood Pump
Catalog Number 1000323
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
Clinical narrative: impella rp flex smartassist was inserted via right internal jugular vein in a 65-year-old male patient presenting with acute decompensated chronic cardiomyopathy.The patient¿s comorbidities were not documented.The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography and interventions (scai) shock stage was not documented.The scai stage at pump insertion was stage e.Stage e patients have hypoperfusion and organ failure despite numerous interventions according to the scai shock algorithm; associated with high mortality.After 2 days of support, the hospital team reported a placement signal not reliable (psnr) alarm.No intervention was performed in response to the alarm, and the pump remained and provided hemodynamic support.The psnr alarm did not result in interruption of support, loss of flow, or other reported adverse clinical consequences.During support, the impella rp flex smartassist functioned at performance level p-7 with flow of 4.2 l/min utilizing 5% dextrose in water with heparin in the purge solution, which is a higher flow than expected.On day 4 of support, a decision was made to withdraw care and the patient expired.The mean arterial pressure documented on the day of the psnr event was 63 mmhg.No additional hemodynamic parameters or pump performance data were reported for days 3 and 4 of support.Based on the available clinical information, the patient's death was likely attributable to progression of the underlying cardiogenic shock.The patient presented at pump insertion in scai stage e shock.The device provided the intended hemodynamic support and there was no interruption of therapy.Therefore, the device is not considered a contributing factor to the patient outcome.
 
Additional Manufacturer Narrative
A4.Weight is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Right Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Danvers
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50773125
Report Number1220648-2026-12885
Device Sequence Number13367655
Product Code PYX
UDI-Device Identifier00813502012811
UDI-Public(01)00813502012811(17)280531(10)2027918019
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1000323
Device Lot Number2027918019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient RaceWhite